MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.160S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information not available for reporting.Date of event: date of device breakage is not known.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with the trochanteric fixation nail advanced (tfna) nail, a tfna helical blade, and a 5.0mm locking screw on (b)(6) 2017.A non-union was discovered on unknown date.Patient was returned to surgery on (b)(6) 2018 where surgeon removed all hardware.During the revision surgery, it was noted that the tfna nail was broken in half, making removal difficult.The helical blade and locking screw were removed intact.Patient was then revised to a dynamic hip screw (dhs).Surgery was completed with no delay.Patient reported in good condition.Concomitant devices reported: tfna helical blade 100mm (part 04.038.300s, lot h286485, quantity 1); 5.0mm locking screw 40mm for im nails (04.005.530, lot number unknown, quantity 1).This report is for one (1) 11mm 130 degree cannulated tfna nail 400mm right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 04.037.160s, lot h355926: manufacturing location: monument.Manufacturing date: may 03, 2017.Expiration date: march 31, 2027.Component parts reviewed: 04.037.942.2 - lock prong 130 degree, tfna bp-55 lot - l376201, 04.037.912.4 - wave spring, shim ended bp-55 lot - h249482, 04.037.912.3 - tfna lock drive bp-58 lot - h342995, 21127 - raw material lot bp-80 lot - h201580.Raw material was received from supplier metalwerks pmd, inc.Certificate of analysis for titanium meet specification.Inspection sheet for in-process/inspect dimensional/final and inspection sheet - tfna assembly inspection met inspection acceptance criteria.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7478159
Report Number2939274-2018-51970
Device Sequence Number1482030
Product Code HSB
UDI-Device Identifier10886982096685
UDI-Public(01)10886982096685
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.160S
Device Catalogue Number04.037.160S
Device Lot NumberH355926
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;